Jump to content

Please need help


[Li...]

Recommended Posts

Have been off benzos for 16 months now, but in that time have tried different a/d to try and stablise me, I've just recently stopped pristiq and at first felt ok and now feel totally out of control, anger and rage,chronic anxiety, feel like I'm going insane, I come off 50mg over 3 weeks taking every 2nd day.I spoke to pharmacy and she said w/d from pristiq can last a month, I want to hang in there so badly cause I hate meds, I just don't know if I can handle this.Today I enrolled to do a small business course it starts in 3 weeks because since 2006 I haven't done anything.I seen my counsellor today and that scared me, she said if I don't do something I will stay like this and die like this. I don't know whether to ride this out and I will be ok or what to do  Thanks Lisa
Link to comment
Share on other sites

I haven't taken Pristiq but Googled "Pristiq withdrawal" and the two posts I found about how long withdrawal lasts said 7 days.  I was surprised that both were exactly the same because I figured it would depend on how high a dose, whether they tapered or not, maybe how long they'd be on it.  Anyway, it seems like you are maybe in for a bad week but have no need to worry about the class that starts in 3 weeks.
Link to comment
Share on other sites

I've gone through venlafaxine (Effexor) withdrawal, and it is one of the nastiest for antidepressants.. Pristiq is derived from it so I suspect it's the same protracted horrible w/d.  I had to withdraw Effexor 0.5 mg or less per day (crushed up and mixed with water and measured out - a real pain), but it worked. 

 

Doing it that slowly did eliminate the withdrawal syndrome -completely-.

 

I think it's a good idea to call your psych and let him/her know what you are going through.

Link to comment
Share on other sites

Hi Lisacoast:

 

People can have withdrawals from an antidepressant that last quite a while, but they are in the minority so you don't hear as much about them.  I actually titrated of my antidepressant more slowly than I did my benzo.  See how long you can hold out.  If it becomes too overwhelming, one option is to reinstate a portion of your prestiq, and then taper off really slowly.  Paxilprogress.org might also have information helpful to you.  I hope you feel better.

 

Draftsman

Link to comment
Share on other sites

[64...]

Hi there,

 

I'm not sure about Pristiq.

 

I went through Effexor withdrawal, and that was awful.

Of course I cold - turkied it (Never recommended). I had zaps and everything else.

 

You really have to watch the a/d's.

My Effexor withdrawal lasted 7 months.

 

Good luck.

 

S#

Link to comment
Share on other sites

I seen my counsellor today and that scared me, she said if I don't do something I will stay like this and die like this.

 

I'm having a negative reaction to this statement from your counsellor.  Sounds like he/she is talking from a place of fear and not empowerment or compassion.  What exactly are you supposed to do?  Take a business course?  You must be kidding.  Does this person know anything about w/d from these poisons and how that w/d impacts our body/mind?  Would this person tell someone with cancer or some other disabling illness not to stay like that or they will die?  I'm sorry, I'm freaked out by this comment.  Is this counsellor helpful at all?  In other ways I mean?

 

Good grief there are so many so-called professionals that don't know what they are talking about and it makes me angry that they act like the authority on our lives.  Only you know what you can manage and what you cannot.  The brilliant thing is that this is an illness that we recover from and is not a death sentence.  I say trust yourself Lisa.  You are the boss of your life and you sure don't need anyone else telling you what to do.

 

At the beginning of tapering off all these drugs I dropped the a/d cold turkey.  I got such bad parathesia that I reinstated and slowly tapered and that symptom never returned.  Lisa ... we are going to get thru this and heal ... and then we can get on with our lives and do the things we want to do.  I'm sorry I'm so pissed.  >:(

Link to comment
Share on other sites

I seen my counsellor today and that scared me, she said if I don't do something I will stay like this and die like this.

 

I'm having a negative reaction to this statement from your counsellor.  Sounds like he/she is talking from a place of fear and not empowerment or compassion.  What exactly are you supposed to do?  Take a business course?  You must be kidding.  Does this person know anything about w/d from these poisons and how that w/d impacts our body/mind?  Would this person tell someone with cancer or some other disabling illness not to stay like that or they will die?  I'm sorry, I'm freaked out by this comment.  Is this counsellor helpful at all?  In other ways I mean?

 

Good grief there are so many so-called professionals that don't know what they are talking about and it makes me angry that they act like the authority on our lives.  Only you know what you can manage and what you cannot.  The brilliant thing is that this is an illness that we recover from and is not a death sentence.  I say trust yourself Lisa.  You are the boss of your life and you sure don't need anyone else telling you what to do.

 

At the beginning of tapering off all these drugs I dropped the a/d cold turkey.  I got such bad parathesia that I reinstated and slowly tapered and that symptom never returned.  Lisa ... we are going to get thru this and heal ... and then we can get on with our lives and do the things we want to do.  I'm sorry I'm so pissed.  >:(

 

some health care pros just don't have a clue.

Link to comment
Share on other sites

×
×
  • Create New...